Breast Cancer resurfaced

My wife is on second dose of carboplatin as the Breast cancer has resurfaced , She is at Stage III . She is also experiencing a loss of sensation specially in hands & legs & heavy pain in left shoulder , where the surgery was done about two years back & breast was removed , Request Dr Sumeet's advise

17 Replies

oldestnewest
  • Dear Rishi, sorry to hear about your wife. We can understand your pain...better if u can provide more details about past and current diagnose, like er, pr, her status..which part is affected...and the lose of sensation is a side effect of Carboplatin...gradually all will be settle down...rishi as per ur earlier post, before 4 month Gemcitabine plus Cisplatin 3 cycles and in this post ur taking about Carboplatin.....does it mean earlier decided chemo regime Gemcitabine plus Cisplatin was not working...so they started Carboplatin

    .i woul like to request u plz share the information...so dr. Sumit can suggest u...

  • Hello Manish ,thanks

    Previous cycles were given of gemcitabine & Cisplatin , but did not show much progress

  • Dear Rishi...i m not a dr..kindly edit ur post and remove dr. From my name..Thanks

  • Sorry this happened unknowingly

  • Like Manish said above, if you give a little more details, it will help us guide you better. Chemotherapy can cause some damage to nerves resulting in those symptoms. As for pain at the operated site, is the recurrence at that site? You should definitely give her good pain killers to make her comfortable. Ensure her hydration as well since carboplatin is a little harsh on kidneys. Adequate fluid intake will also reduce the side effects. Let us know the details so we discus it more clear

  • Hello Dr Sumeet ,here are are the details :

    CASE HISTORY : Rashmi Oberoi (38 Years) Non diabetic ,normotensive Lady - known case of carcinoma Left Breast with left supraclavicular LN recurrence (metastatis)

    Ca Left Breast,cT3/4bN3MO post Neoadjuvant chemotherapy and post MRM ,ypT0ypN1;ER,PR -Ve Her2neu +ve , Completed Radiation therapy on 10.1.13 ( Chest wall + regional)

    Received Chemotherapy 8 cycles on 6th oct'12 - 4 cycles of Adrimycin & Cyclophosphamide , followed by 4 cycles of paclitaxel(175mg/m2)+ 17 dose of Herceptine (6mg/kg)every

    two weeks Received Herceptine , last on 27th July'13

    Restarted Treatment post findings of left supraclavicular LN recurrence on 28.01.14 ,

    The Current CASE : Detected swelling over left SCF

    FNAC : +VE for adenocarcinoma

    PET CT :(9.1.2014) : Showed FDG avid supraclavicular(subcentimeter to centimeter sized),mediastinal(largest approx 2.0 * 1.5;prevascular) and right axillary(largest approx 1.7 *1.3 cm)lymph nodes. As compared to previous PET CT scan dated 9.06.12.left breats mass and axilla lymph nodes are no longer visualized (post operative).The cervical lymph nodes have increased in number and FDG avidity .The mediastinal,rt axillary and lung nodules are new findings.Other scan findings are largely unchanged.

    PET CT(30.08.14) : in comparison with previous pet dated 7.6.14 showed increase in number,size,metabolic activity of right axillary lymph nodes.Right lung lower lobe nodule shows increase in size

    Current treatment : undergoing Carboplatin ( 2nd dose) AUC -3 along Herceptine , once every three weeks

  • Hi Rashmi - lets wait for Doctor Sumeet to help We know this is a very tough time

  • Hello Dr Sumeet , Kindly advise

  • Sorry for the delay Rishi75, I missed your post; this new notification system of HU is a bit different, so time and again, I do miss new posts here and there.

    I went through all the details you have given me.

    You have enumerated the history in a compact and up to the point.

    As for your original question, the loss of sensation is probably related to the chemotherapy drugs that she is being given, and will slowly reduce with time.

    The PET CT which was done on 30th Aug, shows a slight increase in the metabolic activity as compared to previous, which means that the chemo given after January, may not have had much of an effect.

    I would prefer to talk to you, as I have a few questions, which I can understand and then maybe I can guide you on how we can help your wife feel better symptomatically.

  • Sure doc, will call you

  • Hello Dr Sumeet,

    Current update on my wife is that carboplatin has been stopped and navelbine has been started along herceptine.The physical appearance of swelling and rash in neck and arm looks retarded since one week . we are taking two week gap as the platelets(81 thou)have dropped along hemoglobin (7.6).

  • Yeah, navelbine is fine. Hemoglobin drops are common duing chemotherapy, but it will rise. Only when the drop is severe, then blood transfusions may be given. Your Oncologist will decide upon that.

  • Hello Dr Sumeet , The current course of Navelbine along Herceptine is not proving to be helpful . Our Onco has suggested ABRaxne along Herceptine add liptaxl/ Xeloda or even try CMF . Kindly advice if this new line of treatment will be helpful

  • I had read in the Times of India that TDM 1 has been approved for use in India and is effective for HER2 positive metastatic cancers. I am not sure if oncologists have started to use it in clinical practice. Dr. Sumeet would have a better idea.

  • I also wish to mention that it is reported that TDM1 is useful for women whose breast cancers have progressed despite taking herceptin.

  • Thanks for the information , will wait to hear from Dr Sumeet

  • if you have not got a pm from Dr. Sumeet pl put this up as a fresh topic so that it is visible immediately. Take care.

You may also like...